Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 63, NWS Shreveport, LA

October 6, 2008Nevada County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Oct 6, 2008, 10:54 PM CDT for Nevada County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2008, 10:54 PM CDT (03:54 UTC)
Expired
Oct 7, 2008, 2:45 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Nevada County, AR

The radar

The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2345 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 070354
FFWSHV
ARC099-070745-
/O.NEW.KSHV.FF.W.0063.081007T0354Z-081007T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1054 PM CDT MON OCT 6 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF PRESCOTT...

* UNTIL 245 AM CDT

* AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
  RADAR ESTIMATES THAT OVER THREE INCHES OF RAIN HAS FALLEN OVER THE 
  PAST 2 TO 3 HOURS...MAINLY FROM FALCON NORTHEAST TO BLUFF CITY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUFF CITY

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3390 9329 3385 9328 3384 9319 3382 9318
      3382 9313 3378 9309 3355 9310 3345 9323
      3346 9347 3385 9344 3391 9330

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 9:00 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 6, 9:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT MON OCT 6 2008

.DISCUSSION...

WV IMAGERY SHOWS UPPER TROUGH CENTERED OVER NRN KS AND EXTENDING
INTO CENTRAL TEXAS...W/ASSOCIATED FRONT/DRYLINE FROM KDRT-KSPS
ACCORDING TO LATEST SFC ANALYSIS.  LATEST RAOB ANALYSIS FROM KSHV
SHOWS AMS HAS DESTABILIZED QUITE A BIT OVER THE LAST 24HRS...W/SB
CAPES IN EXCESS OF 2000J/KG.  WET-BULB ZEROES ARE STILL A LITTLE
HIGH...WHICH PROBABLY EXPLAINS THE DEARTH OF HAIL REPORTS OVER THE
LAST FEW HRS.  HOWEVER...THIS SHOULD COME DOWN DURING THE NEXT FEW
HRS AS TROUGH AXIS APPROACHES AND LR/S INCREASE IN THE MID/UPPER
LEVELS AND FURTHER DESTABILIZATION TAKES PLACE.  CAN/T RULE OUT AN
ISOLATED TORNADO...AS 0-1KM SHEAR/HELICITIES REMAIN MARGINALLY
FAVORABLE...ESPECIALLY TO THE NW.  WE/LL MAKE ONLY MINOR TWEAKS TO
1ST PD FORECAST...AS GRIDS COVER ALL THIS REASONABLE WELL...AND WILL
UPDATE MAINLY TO MESH W/CURRENT OBSERVATIONS.  UPDATES OUT SHORTLY.

&&

.AVIATION...

TSRA ACTIVITY CONTINUES ACROSS THE I30 CORRIDOR...TXK HAS CARRIED
IFR CONDITIONS DURING RAIN ACTIVITY BUT MVFR HAS PREVAILED.
ELSEWHERE ACROSS THE AREA VFR CONDITIONS HAVE PREVAILED THIS
EVENING. TSRA ACTIVITY IS EXPECTED TO CONTINUE TO SPREAD INTO THE
SOUTHERN HALF OF THE AREA DURING THE OVERNIGHT HOURS...THUS TEMPO
TSRA WILL REMAIN COMMON IN 06Z TAFS. FOR THE MOST PART MVFR TO VFR
CONDITIONS WILL PREVAIL...BUT IFR WHEN TSRA MOVE OVER TERMINALS. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  78  56  77  53 /  70  50  20  10   0
MLU  68  76  57  75  56 /  70  60  40  10   0
DEQ  68  75  58  75  48 /  70  40  20  10   0
TXK  67  77  55  76  50 /  70  50  20  10   0
ELD  69  75  56  76  54 /  70  70  40  10   0
TYR  69  78  54  79  50 /  70  30  10  10   0
GGG  70  78  55  79  51 /  70  40  10  10   0
LFK  70  79  54  79  53 /  70  40  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/44
Hazardous weather outlook, Oct 6, 12:00 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON OCT 6 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON OCT 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL
SPREAD EAST NORTHEAST ACROSS SOUTHEAST OKLAHOMA...ADJACENT
SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS TODAY...JUST AHEAD OF A
STRONG UPPER TROUGH OF LOW PRESSURE THAT WILL SLOWLY PROGRESS EAST
ACROSS THE CENTRAL AND SOUTHERN PLAINS. THESE SHOWERS AND
EMBEDDED THUNDERSTORMS WILL THEN SHIFT ACROSS THE REMAINDER OF
SOUTHWEST ARKANSAS AND NORTH LOUISIANA TONIGHT. CLOUD COVER
WILL LIMIT SURFACE HEATING OVER EAST TEXAS...SOUTHEAST OKLAHOMA...AND
ADJACENT SOUTHWEST ARKANSAS THIS AFTERNOON...RESULTING IN LOWER
SURFACE BASED INSTABILITY. HOWEVER...ANY BREAKS IN THE CLOUD COVER IN
THIS MODERATE SHEAR ENVIRONMENT COULD ENHANCE THE INSTABILITY...AND
THUS RESULT IN THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING OVER THESE AREAS. SHOULD ANY SEVERE
THUNDERSTORMS DEVELOP...LARGE HAIL AND DAMAGING WINDS WOULD BE THE
PRIMARY THREATS. IN ADDITION...BRIEF HEAVY RAINFALL MAY ACCOMPANY THE
STRONG STORMS THIS AFTERNOON AND TONIGHT MAINLY WEST OF AN EL DORADO
ARKANSAS...TO HOMER AND MANSFIELD LOUISIANA LINE. RAINFALL AMOUNTS
THROUGH TUESDAY WILL RANGE FROM A HALF INCH...TO TWO INCHES BEFORE
THE RAIN DIMINISHES FROM WEST TO EAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF
THE REGION TUESDAY MORNING...ALONG AND AHEAD OF A COLD FRONT THAT
WILL SHIFT SOUTHEAST THROUGH THE AREA. THESE SHOWERS AND
THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST LATE IN THE
DAY...AS COOLER AND DRIER AIR SPREADS SOUTHEAST BEHIND THE FRONT.
WHILE AN ISOLATED STRONG STORM CAN NOT BE RULED OUT...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED. HOWEVER...GUSTY WINDS TO NEAR
40 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN
THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SEVERE THUNDERSTORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE
WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

VII

In the hours before

Local storm report, Oct 6, 6:03 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 PM CDT MON OCT 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             13 SSW FOUKE            33.09N 93.97W
10/06/2008  E0.75 INCH       MILLER             AR   PUBLIC

            1 MI. W OF DODDRIDGE.

&&

JD
Local storm report, Oct 6, 10:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 PM CDT MON OCT 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     11 NW JACKSONVILLE      32.08N 95.39W
10/06/2008                   CHEROKEE           TX   LAW ENFORCEMENT

            POWER LINES DOWNED SOUTH BOUND FROM SMITH COUNTY ON FM
            346.

0957 PM     FUNNEL CLOUD     12 S TYLER              32.15N 95.30W
10/06/2008                   SMITH              TX   LAW ENFORCEMENT

            NEAR BULLARD ALONG HIGHWAY 69 AND FM 2493.

&&

STAPLETON

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 11:32 PM CDTFlash Flood WarningSHVHempstead, Howard, Lafayette, Little River, Miller, Sevier4 hr

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.